Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jul 13, 2021, 4:29 PM CDT for Jim Hogg County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 13, 2021, 4:45 PM CDT
- In force
- 16 min
- Issued by
- NWS Brownsville, TX
County Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 123 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2924 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
953
WWUS84 KBRO 132129
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
429 PM CDT Tue Jul 13 2021
TXZ249-250-132145-
Brooks TX-Jim Hogg TX-
429 PM CDT Tue Jul 13 2021
...SPECIAL WEATHER STATEMENT...
At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Hebbronville High School, or 9 miles southeast of
Hebbronville, moving northwest at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9839
2724 9835 2710 9845 2710 9874 2722 9892
2727 9888 2727 9880 2735 9880 2736 9875
2736 9863 2734 9862 2734 9859 2736 9859
2736 9855
TIME...MOT...LOC 2128Z 124DEG 19KT 2725 9854
$$
MejiaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 13, 2:41 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 13, 2:41 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 241 PM CDT Tue Jul 13 2021 .SHORT TERM (Tonight through Wednesday Night): Ongoing scattered convection is expected to dissipate by early this evening across the CWA given its mostly diurnal origins. This is in line with the most recent CAM guidance and the normal seabreeze convective cycle. Despite a weaker upper trough presence across the CWA on Wednesday, the residual tropospheric moisture level will remain around 1.9-2.0 inches of precipitable water. With no capping inversion to inhibit convection and with a weak boundary layer flow which will aid in a seabreeze enhancement, isolated to scattered convection will again be the result on Wednesday. A few strong storms with localized heavy rain will once again be possible. With continuing wet soils and rain chances, temperatures especially the highs will remain several degrees below climatology. .LONG TERM (Thursday through Tuesday): Drier air will continue to filter into the region through Saturday as a midlevel ridge begins to build into the southwestern US and west Texas. At the same time, a general weakness will persist over the the western Gulf of Mexico allowing the possibility of some seabreeze showers or thunderstorms each afternoon, though keeping POPs below 15% through Saturday. Heading into the later half of the weekend into early next week, a midlevel trough stretching from New England into the Lower Mississippi Valley will help initiate shower and/or thunderstorm activity through Tuesday. Temperatures will remain near to just below normal for the period across the CWA. && .MARINE(Tonight through Wednesday night): A mostly weak gradient with occasional moderate flow due to a seabreeze enhancement will prevail through Wed night. Seas will remain around 3 feet through this same period. Thursday through Sunday... We will continue to see generally favorable conditions on the Laguna Madre and Gulf waters with moderate southeasterly flow through much of the period. On Friday, slightly increased winds could lead to small craft caution on the Gulf waters in the afternoon and evening. Outside of that, there will remain a chance of shower and thunderstorms through much of the period that could briefly elevate see and increase winds. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 88 77 87 / 20 20 10 10 BROWNSVILLE 77 90 77 89 / 20 20 10 10 HARLINGEN 75 89 75 90 / 20 30 10 10 MCALLEN 75 91 76 91 / 10 30 0 10 RIO GRANDE CITY 75 94 76 94 / 10 30 10 10 SOUTH PADRE ISLAND 80 84 80 84 / 20 20 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 80-MB/Short Term 68-McGinnis/Long Term
Hazardous weather outlook, Jul 13, 4:18 PM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 418 PM CDT Tue Jul 13 2021 TXZ248>257-351-353-142130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 418 PM CDT Tue Jul 13 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An elevated risk of rip currents is possible at the local beaches through much of the extended forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-142130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 418 PM CDT Tue Jul 13 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 13, 3:25 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Brownsville TX
325 PM CDT Tue Jul 13 2021
TXZ250-132100-
Brooks TX-
325 PM CDT Tue Jul 13 2021
...SPECIAL WEATHER STATEMENT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near
Encino, moving northwest at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Encino, Airport Road Addition, Flowella, Brooks County Airport and
Hidalgo City Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2725 9805 2707 9798 2691 9799 2687 9806
2710 9835
TIME...MOT...LOC 2024Z 150DEG 20KT 2696 9804
MejiaSpecial weather statement, Jul 13, 3:37 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Brownsville TX
337 PM CDT Tue Jul 13 2021
TXZ252-353-132100-
Northern Hidalgo TX-Starr TX-
337 PM CDT Tue Jul 13 2021
...SPECIAL WEATHER STATEMENT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm near
Puerto Rico, or 8 miles northeast of Mccook, moving northwest at 25
mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Puerto Rico, La Reforma, San Isidro and Delmita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2654 9818 2647 9829 2647 9830 2667 9857
2678 9840 2678 9829
TIME...MOT...LOC 2037Z 143DEG 20KT 2656 9829
MejiaSpecial weather statement, Jul 13, 3:57 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Brownsville TX
357 PM CDT Tue Jul 13 2021
TXZ249-250-132130-
Brooks TX-Jim Hogg TX-
357 PM CDT Tue Jul 13 2021
...SPECIAL WEATHER STATEMENT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Falfurrias Junior High School, or 11 miles west of
Falfurrias, moving northwest at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Falfurrias, Hebbronville, Gruy Stadium, La Colonia Park, Airport Road
Addition, South Fork Estates, Falfurrias Junior High School, Las
Lomitas, Pleasant Park and Hebbronville High School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9809
2725 9804 2691 9829 2714 9885 2736 9871
2736 9863 2734 9862 2734 9859 2736 9859
2736 9855
TIME...MOT...LOC 2056Z 117DEG 29KT 2718 9833
MejiaSpecial weather statement, Jul 13, 3:59 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Brownsville TX
359 PM CDT Tue Jul 13 2021
TXZ249-252-132130-
Jim Hogg TX-Starr TX-
359 PM CDT Tue Jul 13 2021
...SPECIAL WEATHER STATEMENT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
San Isidro, or 14 miles northwest of Mccook, moving north at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Agua Nueva, La Gloria, La Reforma, Santa Catarina, San Isidro, San
Rafael Ranch Airport, Santa Elena, Delmita, Diamond O Ranch Airport
and Puesta Del Sol Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2699 9846 2686 9842 2678 9842 2678 9840
2668 9837 2660 9841 2653 9858 2684 9882
TIME...MOT...LOC 2059Z 157DEG 16KT 2666 9848
MejiaSpecial weather statement, Jul 13, 4:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
429 PM CDT Tue Jul 13 2021
TXZ249-250-132145-
Brooks TX-Jim Hogg TX-
429 PM CDT Tue Jul 13 2021
...SPECIAL WEATHER STATEMENT...
At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Hebbronville High School, or 9 miles southeast of
Hebbronville, moving northwest at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Jim Hogg County Airport,
Hebbronville High School, South Fork Estates and Hebbronville Border
Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9839
2724 9835 2710 9845 2710 9874 2722 9892
2727 9888 2727 9880 2735 9880 2736 9875
2736 9863 2734 9862 2734 9859 2736 9859
2736 9855
TIME...MOT...LOC 2128Z 124DEG 19KT 2725 9854
MejiaThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:25 PM CDT | Special Weather Statement | BRO | Brooks | 35 min |
| Jul 13, 3:37 PM CDT | Special Weather Statement | BRO | Hidalgo | 23 min |
| Jul 13, 3:57 PM CDT | Special Weather Statement | BRO | Brooks | 33 min |
| Jul 13, 3:59 PM CDT | Special Weather Statement | BRO | Starr | 31 min |
| Jul 13, 4:39 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 66 min |
| Jul 13, 4:46 PM CDT | Special Weather Statement | BRO | Jim Hogg | 29 min |
| Jul 13, 5:11 PM CDT | Special Weather Statement | BRO | Zapata | 34 min |
| Jul 13, 6:03 PM CDT | Special Weather Statement | BRO | Hidalgo | 42 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.